Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome.

Journal Article (Review)

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe cutaneous drug reaction characterized by fever, lymphadenopathy, hematologic abnormalities, multisystem involvement, and viral reactivation. Although most patients with DRESS syndrome are able to fully recover, a subset of patients go on to have a prolonged course with recurrence, and/or autoimmune complications. Severe systemic involvement is associated with significant morbidity and mortality. Viral reactivation, especially of human herpes virus 6, Epstein-Barr virus, and cytomegalovirus, is a common feature of DRESS, with a high viral load and antibody titers being associated with poor outcomes. Aside from prompt discontinuation of the offending drug, treatment for patients with significant disease consists of systemic therapy with corticosteroids.

Full Text

Duke Authors

Cited Authors

  • Cardones, AR

Published Date

  • November 2020

Published In

Volume / Issue

  • 38 / 6

Start / End Page

  • 702 - 711

PubMed ID

  • 33341203

Pubmed Central ID

  • 33341203

Electronic International Standard Serial Number (EISSN)

  • 1879-1131

Digital Object Identifier (DOI)

  • 10.1016/j.clindermatol.2020.06.008

Language

  • eng

Conference Location

  • United States